MAUDE Adverse Event Report: ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number 1012538-100
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 04/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.Based on the information provided, a definitive cause for the reported stent fracture and vessel perforation resulting in medical intervention could not be determined.It may be possible that when post-dilatation was performed, the stent was over-expanded causing stent fracture and vessel perforation; however, this could not be confirmed.The additional medical intervention was related to circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat the superficial femoral artery with tibial access on the right leg.There was moderate calcification and no tortuosity noted.Laser atherectomy was performed and a non-abbott stent was deployed proximally with no issues noted.The 10x100 mm absolute pro vascular self expanding stent (ses) was then deployed distally with no issues noted.Post-dilatation was performed with a 6.0x40 mm unspecified balloon.During post-dilatation, a perforation in the mid portion of the absolute pro vascular ses was discovered and intravascular ultrasound (ivus) confirmed a stent fracture in the same location as the perforation.Access was gained via right common antegrade fashion with an 8fr sheath placed and a non-abbott covered stent was used to treat the perforation and stent fracture.There were no adverse patient sequela.No additional information was provided.

Brand Name
ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11856681
Report Number2024168-2021-04257
Device Sequence Number11498054
Product Code NIP
UDI-Device Identifier08717648176319
UDI-Public08717648176319
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number1012538-100
Device Catalogue Number1012538-100
Device Lot Number0051361
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2021
Initial Report FDA Received Date05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6.0X40 UNSPECIFIED BALLOON
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight77